MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2510
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Atherosclerosis (1728); Peripheral Vascular Disease (2002)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.This information was not available from the facility.The angiosculpt device separated while inserting through the introducer sheath.Recurrence of the malfunction could require surgical intervention for device removal.Although the separation occurred outside of the body, this is being reported as a conservative measure.No patient injury.Patient information regarding relevant tests or laboratory data is unknown.This information was not available from the facility.The angiosculpt device was returned in two pieces.The device separated at the proximal shaft near the hub.The angiosculpt ptca device was used off-label in the periphery.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used to treat a severely calcified peroneal artery.When the device was advanced over the.014 wire and through the 6f sheath, the proximal hypotube broke about 10-12 cm from the proximal hub.The location of the break occurred outside of the body, before entry into the sheath.The proximal and distal piece of the device were both retracted back over the wire and a replacement device was used successfully without incident.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key7681890
Report Number3005462046-2018-00016
Device Sequence Number19181976
Product Code NWX
UDI-Device Identifier00813132021177
UDI-Public00813132021177
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/03/2020
Device Model Number2200-2510
Device Catalogue Number2200-2510
Device Lot NumberG17030004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHASHI: 0.014" CONFIANZA PRO GUIDE WIRE; TERUMO: 6F PINNACLE DESTINATION SHEATH
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005